Alert archive / Nevada / Flash Flood Warnings in 2013

Flash Flood Warning 24, NWS Elko, NV

September 3, 2013Elko County, Nevada

NWS Elko, NV issued this flash flood warning at Sep 3, 2013, 1:03 PM PDT for Elko County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 3, 2013, 1:03 PM PDT (20:03 UTC)
Expired
Sep 3, 2013, 4:00 PM PDT
In force
3 hr
Issued by
NWS Elko, NV
Area
Storm-based polygon
Flood severity
None

County Elko County, NV

The radar

The Elko radar (KLRX), 199 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 8.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2013-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 139 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2013-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
139 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
1094 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

871 
WGUS55 KLKN 032003
FFWLKN
NVC007-032300-
/O.NEW.KLKN.FF.W.0024.130903T2003Z-130903T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
103 PM PDT TUE SEP 3 2013

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL ELKO COUNTY IN NORTHEAST NEVADA...
  THIS INCLUDES THE CITY OF CONTACT...

* UNTIL 400 PM PDT

* AT 1258 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

LOCATIONS NEAR THE PATH OF INCLUDE...CONTACT AND US HIGHWAY 93 NEAR 
CONTACT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 4182 11504 4192 11492 4193 11476 4194 11464
      4154 11472 4154 11496

$$

RLC
2 follow-up statements
889 
WGUS75 KLKN 032129
FFSLKN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
229 PM PDT TUE SEP 3 2013

NVC007-032300-
/O.CON.KLKN.FF.W.0024.000000T0000Z-130903T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELKO NV-
229 PM PDT TUE SEP 3 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM PDT FOR NORTH
CENTRAL ELKO COUNTY...

AT 224 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT NEAR AN INCH OF RAIN HAS FALLEN NEAR US HIGHWAY 93 BETWEEN HD 
SUMMIT AND CONTACT AND SURROUNDING AREAS. RAIN HAS ENDED ACROSS THE 
AREA HOWEVER MORE STORMS MAY DEVELOP AND FLOODING MAY STILL BE 
OCCURING OVER THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 4182 11504 4192 11492 4193 11476 4194 11464
      4154 11472 4154 11496

$$

RLC
375 
WGUS75 KLKN 032258
FFSLKN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
358 PM PDT TUE SEP 3 2013

NVC007-032307-
/O.EXP.KLKN.FF.W.0024.000000T0000Z-130903T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELKO NV-
358 PM PDT TUE SEP 3 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 400 PM PDT FOR NORTH 
CENTRAL ELKO COUNTY...THUNDERSTORMS HAVE ENDED AND NO ADDITIONAL 
FLOODING IS EXPECTED.

&&

LAT...LON 4182 11504 4192 11492 4193 11476 4194 11464
      4154 11472 4154 11496

$$

RLC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 3:55 AM PDT, 9 hours 8 minutes earlier.

Area forecast discussion, Sep 3, 3:55 AM PDT, 9 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
355 AM PDT TUE SEP 3 2013

.SYNOPSIS...DEEP MONSOON MOISTURE WILL RESULT IN MORE SHOWERS AND
HEAVY THUNDERSTORMS AGAIN TODAY. SOME STORMS WILL PRODUCE FLOODING
RAINS...GUSTY WINDS AND SMALL HAIL. THUNDERSTORMS WILL GRADUALLY
DIMINISH THROUGH THE REMAINDER OF THE WEEK AS MONSOON MOISTURE
SLOWLY PUSHES EAST OF THE SILVER STATE.

&&

.SHORT TERM...TODAY THROUGH WEDNESDAY. WELL...GOTTA ADMIT...WHILE
I DID PUT THE FLASH FLOOD WATCH OUT YESTERDAY MORNING...THE
FLOODING WAS A BIT MORE WIDESPREAD AND INTENSE I ANTICIPATED
YESTERDAY. STORM MOTION DIDN'T CUT IT IN PREVENTING
FLOODING...THAT'S FOR SURE. SINCE MOISTURE IS THE SAME
TODAY...DECIDED TO EXTEND AND EXPAND THE FLASH FLOOD WATCH THROUGH
THIS EVENING FOR EASTERN AND NORTH- CENTRAL NEVADA...THE SAME
AREAS WHICH HAD TORRENTIAL DOWNPOURS YESTERDAY SINCE REALLY THERE
IS LITTLE CHANGE IN CONDITIONS. MOISTURE WITH 1" PLUS PW'S REMAINS
IN PLACE WITH A JET STREAK TO OUR NOW HELPING THINGS ALONG. THE
JET STREAK DOES LIFT NORTHWARD AWAY FROM US LATER ON SO THIS MIGHT
KEEP THINGS FROM BEING QUITE AS ROBUST AS YESTERDAY...BUT STILL
GOOD POTENTIAL FOR FLASH FLOODING. THAT SAME JET STREAK HAS KEPT
SHOWERS AND THUNDERSTORMS ALIVE FOR MOST OF THE NIGHT NORTH AND
WEST OF ELKO...AND THIS MAY CONTINUE INTO THE MORNING BEFORE SOLAR
HEATING MAKES THINGS "REALLY" ACTIVE LATER TODAY. IN
ADDITION...JUST NOW NOTICING A DECENT MCS TO OUR SOUTH WHICH IS
AIMING FOR WHITE PINE COUNTY. IF THAT HOLDS TOGETHER THE WEATHER
MIGHT GET INTERESTING IN EASTERN NEVADA OVER THE NEXT FEW HOURS.

MOISTURE BEGINS TO SHIFT EASTWARD LATER TONIGHT AND
WEDNESDAY...WITH PW'S MAINLY IN THE HALF TO 1 INCH INSTEAD OF 3/4
TO 1 1/4 INCH THAT IT IS NOW. STILL ENOUGH FOR STORMS BUT THEY
WON'T BE AS EFFICIENT RAINERS...SO AT LEAST RIGHT NOW DON'T
ANTICIPATE ANOTHER DAY OF LOTS OF FLASH FLOODING...AND COVERAGE OF
STORMS SHOULD BE LESS.

TEMPERATURES WILL RUN ABOUT THE SAME AS YESTERDAY TODAY...PERHAPS
A BIT COOLER IN AREAS WHERE IT RAINED A LOT...BUT DRIER AIR SHOULD
ALLOW IT TO WARM UP A BIT ON WEDNESDAY. OVERALL...ABOVE NORMAL BUT
NOT MUCH. LOWS TONIGHT WILL AGAIN STAY UP THANKS TO CLOUDS AND
MOISTURE. RCM

.LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. THE MODELS SEEM
TO BE IN VERY GOOD AGREEMENT. AN UPPER LOW PRESSURE SYSTEM WILL
MOVE ONSHORE OVER OREGON WEDNESDAY NIGHT THROUGH THURSDAY
MORNING...THEN JOG NORTH AND CROSS OVER WASHINGTON
STATE...IDAHO...AND MONTANA BY SATURDAY AFTERNOON. NORTHERN NEVADA
WILL SEE SLOW PASSAGE OF A WEAK TROUGH AXIS DURING THIS
TIME...WHILE STRONG HIGH PRESSURE HOLDS POSITION CENTERED OVER
COLORADO AND KANSAS. THUNDERSTORM ACTIVITY MAY LINGER ACROSS
NORTHERN NEVADA WEDNESDAY NIGHT THEN THE UNSTABLE AIRMASS WILL BE
NUDGED EAST. CONVECTION IS EXPECTED TO PRIMARILY AFFECT EASTERN
NEVADA THROUGH SATURDAY EVENING. PACIFIC HIGH PRESSURE WILL EXPAND
OVER THE WEST TO BRING DRIER CONDITIONS SUNDAY AND MONDAY. THE
UPPER LOW WILL BE SKIRTING THE CANADIAN BORDER WITH MONTANA AND
NORTH DAKOTA SUNDAY AND MONDAY AND THE TROUGH AXIS EXTENDING FROM
THE LOW FEATURE WILL MOVE EAST OF THE LKN CWFA AS THE RIDGE OVER
THE CENTRAL CONUS DRIFTS EAST AS WELL. HIGH TEMPERATURES WILL
GENERALLY RANGE FROM THE 80S TO AROUND 90 DEGREES. LOW
TEMPERATURES WILL GENERALLY BE IN THE 50S.

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED AT KWMC KEKO KELY AND
KTPH. HOWEVER WITH AN UNSTABLE AIR MASS IN PLACE...THUNDERSTORMS
WILL DEVELOP ALL ACROSS THE STATE AND ALL FOUR TAF SITES MAY BE
AFFECTED WITH THUNDERSTORM ACTIVITY POSSIBLY AFFECTING KEKO
THROUGH THE EVENING AND INTO THE EARLY MORNING HOURS WEDNESDAY.

&&

.FIRE WEATHER...NO BIG CONCERNS. PLENTY OF SHOWERS AND
THUNDERSTORMS AGAIN TODAY WITH LIGHTNING AND WETTING RAINS...SO
WHILE SOME STARTS MAY OCCUR...SPREAD POTENTIAL IS NOT HIGH. NO
WIND OR RH ISSUES FOR THE NEXT FEW DAYS. DRIER WEATHER WILL RETURN
LATER THIS WEEK. RCM

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR NORTHERN ELKO
COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTH CENTRAL ELKO
COUNTY...SOUTHEASTERN ELKO COUNTY...SOUTHWESTERN ELKO COUNTY...
WHITE PINE COUNTY.

FLASH FLOOD WATCH FROM 11 AM PDT THIS MORNING THROUGH THIS
EVENING FOR NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY.

&&

93/92/92/93
Hazardous weather outlook, Sep 3, 2:36 AM PDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
236 AM PDT TUE SEP 3 2013

NVZ030-031-033>041-040945-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
236 AM PDT TUE SEP 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST
NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

ANOTHER ROUND OF VERY WET THUNDERSTORMS WILL DEVELOP ACROSS
CENTRAL...EASTERN...AND NORTHERN NEVADA TODAY. THERE IS A FLASH
FLOOD WATCH IN EFFECT FOR ELKO...EUREKA...LANDER...AND WHITE PINE
COUNTIES UNTIL 11 PM PDT /MIDNIGHT MDT/ THIS EVENING. PARTS OF THE
REGION UNDER THE FLASH FLOOD WATCH HAVE ALREADY RECEIVED FAR ABOVE
NORMAL RAIN IN THE LAST FEW DAYS AND COULD EASILY FLOOD. OTHER
PARTS OF NEVADA WILL HAVE ISOLATED HEAVY RAIN SHOWERS AND ARE NOT
AS LIKELY TO FLOOD.

SOME OF THE STORMS ARE ALSO GOING TO BECOME STRONG OR CLOSE TO
SEVERE THIS AFTERNOON WITH GUSTY WINDS AND HAIL. THE POTENTIAL
FOR THIS WILL DECREASE AFTER SUNSET.

KNOW YOUR SURROUNDINGS! MOST FLOOD DEATHS HAPPEN WHEN PEOPLE DRIVE
RIGHT INTO WATER OVER A ROAD. ONLY A FOOT OF MOVING WATER CAN
CARRY AWAY MOST CARS AND PICK UPS. A COUPLE FEET CAN CARRY OFF A
SEMI. TURN AROUND. DON'T DROWN!

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORM COVERAGE WILL GRADUALLY DECREASE AS THE WEAK WEARS ON
AND MOISTURE SLOWLY MOVES EAST OF THE SILVER STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

RCM

In the hours before

Special weather statement, Sep 3, 8:00 AM PDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
800 AM PDT TUE SEP 3 2013

NVZ035-031530-
WHITE PINE COUNTY NV-
800 AM PDT TUE SEP 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WHITE PINE COUNTY UNTIL
830 AM PDT...

AT 754 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF MODERATE TO STRONG THUNDERSTORMS 10 MILES NORTH OF
MCGILL...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS OF 50 MPH ALONG WITH PEA-SIZED HAIL. THESE STORMS ARE
MOVING ALONG US HIGHWAY 93 BETWEEN MCGILL AND SCHELLBOURNE. PONDING
OF WATER MAY OCCUR OVER THIS HIGHWAY...WITH SLICK SPOTS. MOTORISTS
ARE URGED TO USE CAUTION WHILE DRIVING THIS MORNING.

* LOCATIONS IMPACTED INCLUDE...
  RURAL CENTRAL WHITE PINE COUNTY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3981 11508 3959 11433 3939 11466 3948 11507
TIME...MOT...LOC 1458Z 209DEG 18KT 3956 11477

86
Special weather statement, Sep 3, 8:19 AM PDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
819 AM PDT TUE SEP 3 2013

NVZ030-031-031545-
HUMBOLDT COUNTY NV-NORTHERN ELKO COUNTY NV-
819 AM PDT TUE SEP 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ELKO AND EASTERN HUMBOLDT
COUNTIES UNTIL 845 AM PDT...

AT 812 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF HEAVY RAIN WITH ISOLATED THUNDERSTORMS  7
MILES SOUTHEAST OF MIDAS...MOVING NORTHEAST AT 25 MPH.

THIS LINE OF HEAVY SHOWERS IS MOVING OVER I-80 FROM 20 MILES EAST OF
GOLCONDA SUMMIT TO THE WILLOW CREEK RESERVOIR. RAINFALL RATES OF
0.25 TO 0.50 INCHES OF RAIN IS POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
   WILLOW CREEK RESERVOIR...
   INTERSTATE 80

PONDING OF WATER MAY OCCUR ON INTERSTATE 80. MOTORISTS DRIVING ALONG
THIS ROAD BETWEEN GOLCONDA SUMMIT AND WILLOW CREEK RESERVOIR SHOULD
USE CAUTION AS PONDING OF WATER MAY OCCUR.

&&

LAT...LON 4129 11706 4129 11632 4111 11636 4107 11714
TIME...MOT...LOC 1516Z 203DEG 22KT 4121 11670

86
Special weather statement, Sep 3, 8:32 AM PDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
832 AM PDT TUE SEP 3 2013

NVZ035-031600-
WHITE PINE COUNTY NV-
832 AM PDT TUE SEP 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITE PINE COUNTY
UNTIL 900 AM PDT...

AT 830 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF MODERATE TO STRONG THUNDERSTORMS NEAR SCHELLBOURNE...MOVING
NORTH AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN. HEAVY RAIN MAY CAUSE PONDING OF WATER ON PORTIONS OF US
HIGHWAY 93...MOTORISTS ARE URGED TO USE CAUTION WHEN TRAVERSING THIS
ROADWAY.

* LOCATIONS IMPACTED INCLUDE...
   CHERRY CREEK...
   LAGES JUNCTION...
   US HIGHWAY 93...

&&

LAT...LON 4010 11528 4009 11409 3957 11453 3956 11506
TIME...MOT...LOC 1530Z 200DEG 25KT 3982 11471

86
Special weather statement, Sep 3, 9:09 AM PDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
909 AM PDT TUE SEP 3 2013

NVZ033-035-039-031630-
SOUTH CENTRAL ELKO COUNTY NV-SOUTHEASTERN ELKO COUNTY NV-WHITE PINE
COUNTY NV-
909 AM PDT TUE SEP 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITE PINE AND
EXTREME SOUTHEASTERN ELKO COUNTIES UNTIL 930 AM PDT...

AT 906 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF MODERATE TO STRONG THUNDERSTORMS 5 MILES SOUTHEAST OF
LAGES JUNCTION...MOVING NORTHEAST AT 25 MPH.

THESE THUNDERSTORMS HAVE HAD A HISTORY OF PRODUCING HEAVY RAIN.
RAINFALL RATES OF 0.25 TO 0.50 INCHES MAY BE POSSIBLE IN THE
ADVISORY REGION. ALSO...WIND GUSTS TO 50 MPH AND SMALL PEA-SIZED
HAIL MAY ALSO BE POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHEASTERN WHITE PINE COUNTY...
  RURAL SOUTHEASTERN ELKO COUNTY...
  US HIGHWAY 93 FROM SCHELLBOURNE TO NORTH OF LAGES JUNCTION...
  US HIGHWAY 93 ALTERNATE FROM LAGES JUNCTION TO WHITE HORSE PASS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3979 11450 3983 11499 4020 11512 4018 11404
      4012 11403
TIME...MOT...LOC 1607Z 220DEG 22KT 4000 11457

86
Local storm report, Sep 3, 11:58 AM PDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
1158 AM PDT TUE SEP 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     FLASH FLOOD      17 NNW DUCKWATER        39.13N 115.81W
08/30/2013                   WHITE PINE         NV   EMERGENCY MNGR

            EMERGENCY MANAGER AND DUCKWATER HEALTH DEPARTMENT
            REPORTED FLASH FLOODING ALONG THE ROAD NORTH OF TOWN
            THROUGH THE PANCAKE MOUNTAIN RANGE. AT LEAST 10 SPOTS OF
            WATER CROSSING THE ROADWAY...2 FEET DEEP WATER IN
            DITCHES...RESERVOIRS OVERFLOWING WITH 4 FEET DEEP
            WATER...AND NDOT HAD TO REPAIR A SIGNIFICANT WASHOUT.
            OTHER MINOR WASHOUTS WERE REPORTED...AS WELL AS...6
            INCHES OF FLOWING WATER IN ONE SECTION OF THE ROAD. TIME
            IS ESTIMATED BASED OFF OF MANAGERS REPORT.

&&

JRM
Local storm report, Sep 3, 12:01 PM PDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ELKO NV
1201 PM PDT TUE SEP 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     FLASH FLOOD      9 SE LAMOILLE           40.65N 115.38W
09/02/2013                   ELKO               NV   NWS EMPLOYEE

            NWS EMPLOYEES REPORTED THREE SEPERATE AREAS OF
            WATER...WHICH FLOWED ACROSS THE ROAD IN LAMOILLE CANYON.
            THE ROAD ALSO HAD AREAS OF MUD...ROCK...AND DEBRIS. MOST
            OF THE FLASH FLOODING WAS BELOW THOMAS CAMPGROUND. TIME
            ESTIMATED BASED OFF OF RADAR AND REPORTS.

&&

JRM

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 5:01 PM PDTFlash Flood WarningLKNElko3 hr
Sep 2, 5:38 PM PDTAreal Flood AdvisoryLKNElko3 hr
Sep 2, 5:50 PM PDTFlash Flood WarningLKNElko3 hr
Sep 2, 5:57 PM PDTFlash Flood WarningLKNElko2 hr
Sep 2, 6:06 PM PDTSpecial Weather StatementLKN24 min
Sep 2, 6:25 PM PDTAreal Flood AdvisoryLKNElko3 hr
Sep 2, 6:30 PM PDTSpecial Weather StatementLKN60 min
Sep 2, 6:57 PM PDTSpecial Weather StatementLKNElko48 min
Sep 2, 7:12 PM PDTSpecial Weather StatementLKN48 min
Sep 3, 4:36 AM PDTAreal Flood AdvisoryLKNNye3 hr
Sep 3, 5:43 AM PDTAreal Flood AdvisoryLKNWhite Pine3 hr
Sep 3, 8:00 AM PDTSpecial Weather StatementLKNWhite Pine30 min
Sep 3, 8:19 AM PDTSpecial Weather StatementLKN26 min
Sep 3, 8:32 AM PDTSpecial Weather StatementLKNWhite Pine28 min
Sep 3, 9:09 AM PDTSpecial Weather StatementLKN21 min
Sep 3, 12:55 PM PDTSevere Thunderstorm WarningLKNElko35 min
Sep 3, 1:18 PM PDTAreal Flood AdvisoryLKNEureka3 hr
Sep 3, 1:27 PM PDTSpecial Weather StatementLKN33 min
Sep 3, 1:33 PM PDTSevere Thunderstorm WarningLKNElko27 min
Sep 3, 1:58 PM PDTSpecial Weather StatementLKNEureka32 min
Sep 3, 2:21 PM PDTFlash Flood WarningLKNEureka, White Pine3 hr
Sep 3, 2:22 PM PDTFlash Flood WarningLKNEureka, Lander3 hr
Sep 3, 2:34 PM PDTSpecial Weather StatementLKN26 min
Sep 3, 3:00 PM PDTSpecial Weather StatementLKNEureka30 min
Sep 3, 3:13 PM PDTFlash Flood WarningLKNEureka, Lander6 hr
Sep 3, 3:35 PM PDTSpecial Weather StatementLKN25 min
Sep 3, 3:37 PM PDTAreal Flood AdvisoryLKNLander3 hr
Sep 3, 4:13 PM PDTSpecial Weather StatementLKN32 min
Sep 3, 4:26 PM PDTSevere Thunderstorm WarningLKNHumboldt34 min
Sep 3, 4:34 PM PDTFlash Flood WarningLKNHumboldt4 hr
Sep 3, 4:58 PM PDTSevere Thunderstorm WarningLKNElko, Humboldt32 min

Nearby

Flash Flood Warnings in Nevada, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.